Alert archive / Florida / Flood Watches in 2017

Flood Watch 7, NWS Miami, FL

October 28, 20175 counties in Florida

NWS Miami, FL issued this flood watch at Oct 28, 2017, 10:18 AM EDT for 5 counties in Florida. It took effect at Oct 28, 2017, 11:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2017, 10:18 AM EDT (14:18 UTC)
In effect from
Oct 28, 2017, 11:00 AM EDT
Expired
Oct 29, 2017, 5:10 AM EDT
In force
18 hr
Issued by
NWS Miami, FL
Flood severity
None

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WGUS62 KMFL 281418
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Miami FL
1018 AM EDT Sat Oct 28 2017

...Flood Watch As Potential Tropical Cyclone Eighteen
Approaches...

FLZ067-068-071>074-168-172>174-282230-
/O.NEW.KMFL.FA.A.0007.171028T1500Z-171029T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Palm Beach-Metro Palm Beach-Inland Broward-Metro Broward-
Inland Miami-Dade-Metro Miami-Dade-Coastal Palm Beach-
Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade-
1018 AM EDT Sat Oct 28 2017

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

The National Weather Service in Miami has issued a

* Flood Watch for a portion of South Florida, including the 
  following areas, Coastal Broward, Coastal Miami-Dade, Coastal 
  Palm Beach, Far South Miami-Dade, Inland Broward, Inland 
  Miami- Dade, Inland Palm Beach, Metro Broward, Metro 
  Miami-Dade, and Metro Palm Beach. 

* Through 4 AM EDT Sunday

* Showers and thunderstorms with periods of heavy rain are
  expected today and tonight, which may lead to flooding. Rainfall
  totals of 2 to 4 inches will be common, with isolated amounts
  around 6 inches possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
3 follow-up statements
830 
WGUS62 KMFL 282128
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Miami FL
528 PM EDT Sat Oct 28 2017

...Flood Watch As Tropical Storm Philippe Approaches South Florida...

FLZ069-070-075-290530-
/O.EXA.KMFL.FA.A.0007.000000T0000Z-171029T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Collier-Inland Collier-Mainland Monroe-
528 PM EDT Sat Oct 28 2017

...FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SUNDAY...

The National Weather Service in Miami has expanded the

* Flood Watch to include a portion of South Florida, including 
  the following areas, Coastal Collier, Inland Collier, and 
  Mainland Monroe. 

* Until 4 AM EDT Sunday

* Showers and thunderstorms with periods of heavy rain are
  expected this afternoon and tonight, which may lead to flooding.
  Rainfall totals of 2 to 4 inches will be common, with excess
  amounts of up to 6 inches possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

FLZ067-068-071>074-168-172>174-290530-
/O.CON.KMFL.FA.A.0007.000000T0000Z-171029T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Palm Beach-Metro Palm Beach-Inland Broward-Metro Broward-
Inland Miami-Dade-Metro Miami-Dade-Coastal Palm Beach-
Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade-
528 PM EDT Sat Oct 28 2017

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

The Flood Watch continues for

* a portion of South Florida, including the following areas, 
  Coastal Broward, Coastal Miami-Dade, Coastal Palm Beach, Far 
  South Miami-Dade, Inland Broward, Inland Miami-Dade, Inland 
  Palm Beach, Metro Broward, Metro Miami-Dade, and Metro Palm 
  Beach. 

* Until 4 AM EDT Sunday

* Showers and thunderstorms with periods of heavy rain are
  expected today and tonight, which may lead to flooding. Rainfall
  totals of 2 to 4 inches will be common, with excess amounts of
  up to 6 inches possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
037 
WGUS62 KMFL 290225
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Miami FL
1025 PM EDT Sat Oct 28 2017

...Flood Watch As Tropical Storm Philippe moves over South 
Florida tonight...

FLZ067>075-168-172>174-291200-
/O.EXT.KMFL.FA.A.0007.000000T0000Z-171029T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
1025 PM EDT Sat Oct 28 2017

...FLOOD WATCH NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

The Flood Watch is now in effect for

* A portion of South Florida, including the following areas, 
  Coastal Broward, Coastal Collier, Coastal Miami-Dade, Coastal 
  Palm Beach, Far South Miami-Dade, Inland Broward, Inland 
  Collier, Inland Miami-Dade, Inland Palm Beach, Mainland Monroe, 
  Metro Broward, Metro Miami-Dade, and Metro Palm Beach. 

* Until 8 AM EDT Sunday

* Showers and thunderstorms with periods of heavy rain are
  expected through the overnight hours tonight, which may lead to
  flooding. Rainfall totals of 3 to 5 inches will be common, with
  excess amounts of up to 8 inches possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Baxter
076 
WGUS62 KMFL 290910
FFAMFL

Flood Watch
National Weather Service Miami FL
510 AM EDT Sun Oct 29 2017

FLZ067>075-168-172>174-291015-
/O.CAN.KMFL.FA.A.0007.000000T0000Z-171029T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
510 AM EDT Sun Oct 29 2017

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of South Florida has been
cancelled. Heavy rainfall from Tropical Storm Philippe has moved 
offshore and away from South Florida. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Oct 28, 7:55 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 28, 7:55 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Miami FL
755 AM EDT Sat Oct 28 2017

.AVIATION...
Conditions gradually worsening as the day progresses as Potential
TC 18 moves NE. MVFR ceilings/visibility in SHRA should overspread
the area by 16z, with periods of IFR conditions in heavier
SHRA/TSRA during the 18z-00z period. MIA/FLL area could see IFR
conditions through 06z in area closest to center of the cyclone.
Wind 110-130 degrees 12-14 knots gusting to around 20 knots most
of day, locally to 30 knots in heavier SHRA/TSRA. Wind shift to
330-350 degrees after 08z tonight.

&&

.PREV DISCUSSION... /issued 457 AM EDT Sat Oct 28 2017/

..All EYES ARE ON POTENTIAL TROPICAL CYCLONE 18 FOR TODAY
INTO TONIGHT...

DISCUSSION...
A Potential Tropical Cyclone 18 over the Western Caribbean Sea is
forecast by the NHC to move north to northeast today crossing
western Cuba and moving through the southeastern Atlantic waters
of South Florida tonight. The Potential Tropical Cyclone 18 should
then move quickly northeast through the Western Atlantic waters on
Sunday, as a cold front moves southeast down the Florida Peninsula
and through South Florida.

Even if the cyclone does not develop today, deep tropical moisture
will work into South Florida through today leading to wet
conditions by this afternoon and remaining over the area tonight,
before quickly drying out on Sunday from north to south as a cold
front moves through the area. Therefore, pops will be in the 80
to 100 percent range today into this evening, before decreasing
quickly late tonight into Sunday morning over South Florida.

Some of the storms could be strong this afternoon into early
tonight, due to a low level jet working into the area around the
Potential Tropical Cyclone 18. The primary threats from the
strong storms will be lightning strikes, gusty winds, and heavy
rainfall. A tornado or two is also possible over South Florida
this afternoon into this evening.

The PWAT values will be increasing quickly over South Florida
today and should get up to 2.2 to 2.4 inches by late this
afternoon into this evening. The PWAT values will then quickly
decrease late tonight into Sunday morning and be down to around 1
inch by Sunday afternoon. This will lead to heavy rainfall late
this afternoon into this evening with the possible 2 to 4 inches
with isolated 6 inches over South Florida. At this time, it looks
like a Flood Watch will not be needed for South Florida due to the
fast moving Potential Cyclone. However, if the Potential Tropical
Cyclone slows down, then a Flood Watch may be needed later today
for South Florida.

EXTENDED FORECAST...
High pressure will build into South Florida from the west by early
to middle of next week. This will keep the dry and cooler air in
place over South Florida, as the winds swing from a northerly
direction early this week to a more northeast direction by middle
of next week. The weather will remain mostly dry for the early to
middle of next week over South Florida with the coolest
temperatures for early next week.

Highs will only get up into the 70s early next week before
warming up into the 80s for the middle of the week. Lows are
forecast to cool down into the mid to upper 40s north of
Alligator Ally and down into the 50s south of Alligator Alley
Monday morning. However, the wind chill readings will be able to
get down into the lower to mid 40s north of Alligator Alley and to
around 50 south of Alligator Alley Monday morning. The low will
then warm up into the 60s over most of South Florida by middle of
the week, except around 60 west of Lake Okeechobee.

MARINE...
Marine conditions will deteriorate very quickly today over the
Atlantic and Biscayne Bay waters, and should be in tropical storm
conditions by this afternoon into tonight. Therefore, a Tropical
Storm warning has been issued for the Atlantic and Biscayne Bay
waters. The Gulf waters are also under a SCA for the winds
through at least tonight.

FIRE WEATHER...
The relative humidity will remain well above the critical value
today due to the deep tropical moisture working into South Florida
from the south. However, the relative humidity will then be on a
decrease on Sunday getting into the upper 40s to lower 50s before
decreasing down into the lower to mid 30s on Monday. At this time
will not be issuing any Red Flag watches or warnings for South
Florida for Monday, but will continue to monitor the latest runs
to see if this trend continues for Monday.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  79  73  80  49 / 100 100  20   0
Fort Lauderdale  79  75  81  53 / 100 100  20   0
Miami            80  75  82  54 / 100 100  20   0
Naples           81  71  76  52 /  90  90  20   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Tropical Storm Warning for AMZ630-650-651-670-671.

GM...Small Craft Advisory until 8 AM EDT Sunday for GMZ656-657-676.

&&

AVIATION...59/Molleda
Hazardous weather outlook, Oct 28, 5:13 AM EDT, 5 hours 5 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
513 AM EDT Sat Oct 28 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
282115-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
513 AM EDT Sat Oct 28 2017

...Deteriorating Conditions as Potential Tropical Cyclone 18 Approaches...
...Isolated Tornadoes Possible This Afternoon and Evening...
...Locally Heavy Rainfall Possible Through Tonight...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents for the
Atlantic beaches.

Thunderstorms: Potential Tropical Cyclone 18 over the northwestern
Caribbean is forecast to move north-northeast across western Cuba
later today, and into the Florida Straits and Northwestern Bahamas
late tonight. Widespread rain and embedded thunderstorms from this
system are expected to overspread South Florida starting later this
morning, and continue through the overnight hours. A few strong to
severe storms will be possible, along with locally heavy rainfall and
isolated tornadoes.

Tornadoes: Isolated tornadoes and waterspouts are possible today,
especially this afternoon and evening.

Wind: A few strong to severe thunderstorms are possible this afternoon
and evening, which may produce wind gusts of 50 to 60 mph. In
addition, conditions will become hazardous over the local Atlantic
and Gulf waters as sustained winds increase with the approach and
passage of Potential Tropical Cyclone 18. A Tropical Storm Warning is
in effect for all of the local Atlantic waters.

Flooding: There is a reasonable threat of minor flooding of streets
and poor drainage areas due to heavy rainfall this afternoon and
tonight. The heaviest rainfall may lead to to substantial ponding of
water, leading to lane closures on roadways, especially in the most
vulnerable areas.

Waves: Seas will build to 7 to 11 feet well offshore Miami-Dade
County as Potential Tropical Cyclone 18 is forecast to cross through
the local Atlantic waters late this evening and overnight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Potential Tropical Cyclone 18 is forecast to move quickly away from
the region early Sunday morning, followed by another strong cold
frontal passage by Sunday afternoon.

Gusty northwesterly winds behind the front will lead to hazardous
conditons over the local Gulf waters, as well as continue hazardous
conditions over the local Atlantic waters, into Monday. The Atlantic
rip current risk is expected to remain moderate this weekend, with
the rip current risk over the Gulf increasing behind the front early
next week.

Cool and dry conditions behind the front may allow low temperatures
Monday morning to drop into the mid to upper 40s across interior Palm
Beach, Glades, and Hendry Counties. RH values may also drop into the
30-35 percent range across portions of South Florida Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in Miami
website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 12:29 AM EDTSmall Craft AdvisoryMFL5 hr
Oct 28, 12:29 AM EDTTropical Storm WarningMFL32 hr
Oct 28, 4:59 AM EDTSmall Craft AdvisoryMFL47 hr
Oct 28, 11:17 AM EDTTropical Storm WatchMFLMiami-Dade18 hr
Oct 28, 11:40 AM EDTRip Current StatementMFLBroward, Palm Beach17 hr
Oct 28, 1:18 PM EDTTornado WarningMFLMiami-Dade27 min
Oct 28, 2:24 PM EDTSpecial Marine WarningMFL36 min
Oct 28, 4:32 PM EDTSpecial Marine WarningMFL43 min
Oct 28, 5:39 PM EDTTornado WarningMFLPalm Beach21 min
Oct 28, 6:10 PM EDTTornado WarningMFLPalm Beach20 min
Oct 28, 6:14 PM EDTSpecial Marine WarningMFL31 min
Oct 28, 6:26 PM EDTTornado WarningMFLPalm Beach22 min
Oct 28, 6:58 PM EDTSpecial Marine WarningMFL32 min
Oct 28, 7:04 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Oct 28, 7:14 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Oct 28, 7:27 PM EDTSpecial Marine WarningMFL33 min

Nearby

Flood Watches in Florida, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.